Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 352, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 2, 2012, 7:56 PM CDT for Crittenden County, Livingston County, Lyon County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2012, 7:56 PM CDT (00:56 UTC)
- Expired
- Aug 2, 2012, 8:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Crittenden County, KY, Livingston County, KY, Lyon County, KY
The radar
The Paducah radar (KPAH), 54 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2453 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
091
WUUS53 KPAH 030056
SVRPAH
KYC055-139-143-030145-
/O.NEW.KPAH.SV.W.0352.120803T0056Z-120803T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
756 PM CDT THU AUG 2 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
EASTERN LIVINGSTON COUNTY IN WESTERN KENTUCKY...
NORTHWESTERN LYON COUNTY IN WESTERN KENTUCKY...
* UNTIL 845 PM CDT.
* AT 753 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WALNUT SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF CALVERT CITY...
MOVING NORTH AT 15 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MARION...SALEM AND DYCUSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3709 8841 3744 8828 3735 8799 3723 8807
3722 8809 3721 8808 3702 8819
TIME...MOT...LOC 0056Z 201DEG 12KT 3714 8826
WIND...HAIL 60MPH 1.50IN
$$1 follow-up statement
128
WWUS53 KPAH 030123
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CDT THU AUG 2 2012
KYC143-030133-
/O.CAN.KPAH.SV.W.0352.000000T0000Z-120803T0145Z/
LYON KY-
823 PM CDT THU AUG 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LYON COUNTY IN
WESTERN KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3715 8819 3714 8821 3725 8825 3742 8827
3735 8799 3723 8807 3722 8809 3721 8808
3715 8813 3713 8818
TIME...MOT...LOC 0123Z 220DEG 10KT 3724 8819
$$
KYC055-139-030145-
/O.CON.KPAH.SV.W.0352.000000T0000Z-120803T0145Z/
LIVINGSTON KY-CRITTENDEN KY-
823 PM CDT THU AUG 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CRITTENDEN AND EAST CENTRAL LIVINGSTON COUNTIES IN WESTERN KENTUCKY
UNTIL 845 PM CDT...
AT 817 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SALEM...OR 10 MILES SOUTHWEST OF
MARION...MOVING NORTHEAST AT 10 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3715 8819 3714 8821 3725 8825 3742 8827
3735 8799 3723 8807 3722 8809 3721 8808
3715 8813 3713 8818
TIME...MOT...LOC 0123Z 220DEG 10KT 3724 8819
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:08 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 2, 3:08 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 308 PM CDT THU AUG 2 2012 .UPDATE... ISSUED AT 308 PM CDT THU AUG 2 2012 LOOKS LIKE THE BEST CHANCE OF THUNDERSTORMS HAS NOW SET UP FROM THE PURCHASE AREA NORTHWARD INTO SOUTHERN ILLINOIS. HOWEVER...WOULD NOT GIVE UP ON SOUTHEAST MISSOURI JUST YET WITH THE MCV PASSING NORTH OF THE AREA AND PLENTY OF SUNSHINE. ALSO WILL HAVE TO KEEP AN EYE ON THE OLD WARM FRONT OVER SOUTHEAST ILLINOIS INTO NORTHWEST KENTUCKY. THE BEST CONVERGENCE IS ALONG THE WARM FRONT...BUT DEWPOINTS APPEAR TO FINALLY BE MIXING OUT NEAR THAT BOUNDARY. CERTAINLY CANNOT RULE OUT A STRAY SEVERE STORM WITH DAMAGING WINDS AND HAIL...BUT THAT SHOULD BE PRETTY ISOLATED. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 308 PM CDT THU AUG 2 2012 WITH THE MCV PASSING JUST NORTH OF THE AREA THROUGH THE EVENING...SHOULD SEE EASTWARD PROGRESS OF CONVECTION LATE THIS AFTERNOON AND THIS EVENING. WAS ORIGINALLY THINKING THAT LATER TONIGHT WOULD BE MOSTLY DRY BEHIND THE MCV...BUT WITH IT PASSING TO OUR NORTH WE COULD SEE SOME INCREASE THE LOW-LEVEL JET...UP TO AROUND 30KTS...ACROSS THE AREA IN THE LATE EVENING AND OVERNIGHT HOURS. LEFT A 30 TO 40 POP THROUGH THE NIGHT...AND INDICATED A SLIGHT SOUTHEASTWARD SHIFT TOWARD MORNING. ANY SEVERE WEATHER SHOULD BE CONFINED TO THE DIURNAL STORMS...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN LATER TONIGHT...IF THERE IS RE-DEVELOPMENT. ON FRIDAY WOULD EXPECT ANY LLJ-RELATED CONVECTION TO BE DYING OUT OVER WEST KENTUCKY IN THE MORNING...FOLLOWED BY DIURNAL DEVELOPMENT LATER IN THE DAY. TEMPERATURES WILL CLIMB INTO THE UPPER 90S OVER SOUTHWEST ILLINOIS...WHERE THE MOST SUNSHINE IS EXPECTED...AND HEAT INDICES OVER MUCH OF THE AREA WILL CLIMB TO NEAR 105 AGAIN. GIVEN THAT AIRMASS...CANNOT RULE OUT ISOLATED SEVERE STORMS IN THE AFTERNOON. THE NAM AND GFS TRY TO BRING ELEVATED CONVECTION INTO SOUTHEAST MISSOURI MAINLY NEAR THE ARKANSAS BORDER FRIDAY NIGHT. TRIED TO EMPHASIZE THAT AREA WITH LOW CHANCE POPS IN THE LATE EVENING AND OVERNIGHT HOURS...AFTER THE DIURNAL CONVECTION TAPERS OFF EARLY IN THE EVENING. THE GFS AND NAM EMPHASIZE THE SOUTHERN HALF OF THE AREA FOR MORE CLOUDS AND CONVECTIVE DEVELOPMENT SATURDAY...AS A WEAK MID AND UPPER LEVEL DISTURBANCE PUSHES SLOWLY EASTWARD ACROSS THE REGION. LOWER CHANCE POPS SHOULD SUFFICE FOR NOW. ONCE AGAIN A STRAY SEVERE STORM CANNOT BE RULED OUT IN THE HEAT OF THE DAY. ALL GUIDANCE INDICATES THAT DEWPOINTS WILL BE POOLING OVER THE ENTIRE REGION...SO EVEN THOUGH CLOUDIER SKIES SHOULD HOLD DOWN TEMPERATURES A BIT OVER MOST OF THE AREA...HEAT INDICES MAY STILL CLIMB UP TO NEAR 105 AGAIN SATURDAY. THE MODELS ARE NOT IN THE BEST AGREEMENT FOR SATURDAY NIGHT JUST AHEAD OF A MORE SIGNIFICANT COLD FRONT. WENT WITH A BROAD BRUSH FOR 30-40 POPS FOR NOW. WILL CONTINUE WITH THE SPS TREATMENT FOR THE HEAT...DUE TO UNCERTAINTIES IN CLOUDS AND CONVECTION BOTH FRIDAY AND SATURDAY. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 308 PM CDT THU AUG 2 2012 FAIRLY GOOD CONTINUITY IN THE EXTENDED FROM CURRENT GRIDS TO THE LATEST MODEL RUNS. THE FRONT IS STILL EXPECTED IN THE HEARTLAND SUNDAY HOWEVER THERE ARE SOME SLIGHT TIMING AND STRENGTH DISCREPANCIES. THE OPERATIONAL NAM12...GFS...AND ECMWF ALL AGREE ON SIMILAR ARRIVAL TIME OF THE FRONT SUNDAY. HOWEVER THE ECMWF STALLS THE PRE FRONTAL TROUGH OVER THE OHIO RIVER VALLEY WHILE THE NAM PUSHES A LITTLE FARTHER SOUTH AND THE GFS PUSHES IT ALL THE WAY THROUGH. ALSO THE GFS WANTS MOST ALL THE PRECIP TO BE PRE FRONTAL TROUGH WITH ECMWF BOTH PRE AND POST TROUGH PRECIP. FINALLY THE ECMWF STALLS THE FRONT OVER THE OHIO VALLEY BY 12Z MONDAY. THE ECMWF TRIES TO GENERATE MORE QPF OVER WEST KY MONDAY AFTER SUNRISE ALONG THE STALLED FRONT. FOR NOW WILL GO WITH A COMPROMISE BETWEEN THE NAM AND ECMWF AND TAPER POPS SUNDAY NIGHT. ALSO WILL BRING IN HIGH PRESSURE FOR THE UPCOMING WORK WEEK. THIS WILL RESULT IN MOSTLY DRY WEATHER FOR MOST OF THE WEEK. MAY HAVE TO HAVE SOME POPS TOWARD DAY 7 FOR NEXT COLD FRONT ARRIVAL. EXPECT TEMPERATURES TO COOL WITH MUCH DRIER AIR FILTERING INTO THE AREA EARLY NEXT WEEK AS THE NORTHWEST FLOW PREVAILS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1235 PM CDT THU AUG 2 2012 GIVEN THE SCENARIO DISCUSSED IN THE UPDATE SECTION...FEEL THAT TS NEEDS TO BE MENTIONED THIS AFTERNOON AT KCGI AND KPAH. USED A TEMPO AND TRIED TO GIVE IT A WIDE BERTH INDICATING MVFR RAIN AND GUSTY WIND POTENTIAL. THE EVOLUTION HEADING INTO TONIGHT IS LESS CERTAIN SO WILL NOT MENTION TS EXPLICITLY AT KEVV AND KOWB. JUST MENTIONED VCSH THROUGH THE EVENING. WILL CERTAINLY LOOK TO UPDATE...IF/WHEN TS POTENTIAL INCREASES SUFFICIENTLY. WITH PRECIPITATION LIKELY THIS AFTERNOON AT KPAH AND KCGI...AT LEAST MVFR FOG DEVELOPMENT WILL BE LIKELY TONIGHT. THIS COULD ALSO OCCUR AT KEVV AND KOWB...BUT FOR NOW LEFT IT OUT. THERE IS SOME GUIDANCE THAT ACTUALLY INCREASES SOUTHERLY WINDS LATE TONIGHT...AND THAT CERTAINLY COULD DIMINISH THE FOG THREAT. WOULD EXPECT SOME CU DEVELOPMENT QUICKLY FRIDAY MORNING...AS SOUTH WINDS INCREASE AND BECOME GUSTY BY MIDDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && UPDATE...DRS SHORT TERM...DRS LONG TERM....KH AVIATION...DRS
Hazardous weather outlook, Aug 2, 3:47 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 347 PM CDT THU AUG 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 347 PM CDT THU AUG 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING MAINLY EAST OF THE MISSISSIPPI RIVER. AN ISOLATED SEVERE STORM WILL BE POSSIBLE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY CONCERNS. LATER THIS EVENING AND OVERNIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE REGION. LOCALLY HEAVY RAINFALL WOULD BE THE PRIMARY CONCERN LATER TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CHANCES OF THUNDERSTORMS ARE FORECAST ACROSS THE REGION FRIDAY THROUGH SUNDAY. THE BEST CHANCE CONTINUES TO BE WITH A COLD FRONT SATUDAY NIGHT INTO SUNDAY. A SEVERE STORM CANNOT BE RULED OUT EACH AFTERNOON FRIDAY THROUGH SUNDAY...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED THROUGH THE PERIOD. HEAT INDEX VALUES WILL CLIMB TO THE 100 TO 105 DEGREE RANGE FRIDAY AND SATURDAY AFTERNOONS...OUTSIDE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Special weather statement, Aug 2, 3:21 PM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 321 PM CDT THU AUG 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-030930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 321 PM CDT THU AUG 2 2012 ...HOT AND HUMID WILL CONTINUE OVER PORTIONS OF THE AREA FRIDAY AND SATURDAY... CHANCES OF THUNDERSTORMS WILL BE ON THE INCREASE FRIDAY INTO SATURDAY...WITH THE BEST CHANCES OVER SOUTHEAST MISSOURI AND WEST KENTUCKY. OUTSIDE OF THUNDERSTORMS AND THE ASSOCIATED CLOUD COVER...HEAT INDEX VALUES WILL STILL CLIMB INTO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON. BASED ON THE CURRENT FORECAST...THIS WILL BE MOST LIKELY OVER SOUTHERN ILLINOIS...ESPECIALLY ALONG THE INTERSTATE 64 CORRIDOR. AT THIS TIME...FORECAST CONFIDENCE IN THE PLACEMENT AND TIMING OF THUNDERSTORMS IS LOW...AND REVISIONS TO THE FORECAST ARE LIKELY. THE BOTTOM LINE IS THAT THE ENTIRE AREA NEEDS TO BE PREPARED FOR CONTINUED HOT AND HUMID CONDITIONS FRIDAY AND SATURDAY. REMEMBER TO TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND PROLONGED TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE ACTIVITIES TO EARLY MORNING OR CLOSER TO SUN DOWN. MAKE SURE TO DRINK PLENTY OF WATER. AND TAKE FREQUENT BREAKS IN COOLER LOCATIONS. ALSO...REMEMBER TO CHECK ON THE ELDERLY...ESPECIALLY IF THEY LIVE WITH NO AIR CONDITIONING. DRS
Special weather statement, Aug 2, 3:24 PM CDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 324 PM CDT THU AUG 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-030930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 324 PM CDT THU AUG 2 2012 ...HOT AND HUMID CONDITIONS WILL CONTINUE OVER PORTIONS OF THE AREA FRIDAY AND SATURDAY... CHANCES OF THUNDERSTORMS WILL BE ON THE INCREASE FRIDAY INTO SATURDAY...WITH THE BEST CHANCES OVER SOUTHEAST MISSOURI AND WEST KENTUCKY. OUTSIDE OF THUNDERSTORMS AND THE ASSOCIATED CLOUD COVER...HEAT INDEX VALUES WILL STILL CLIMB INTO THE 100 TO 105 DEGREE RANGE EACH AFTERNOON. BASED ON THE CURRENT FORECAST...THIS WILL BE MOST LIKELY OVER SOUTHERN ILLINOIS...ESPECIALLY ALONG THE INTERSTATE 64 CORRIDOR. AT THIS TIME...FORECAST CONFIDENCE IN THE PLACEMENT AND TIMING OF THUNDERSTORMS IS LOW...AND REVISIONS TO THE FORECAST ARE LIKELY. THE BOTTOM LINE IS THAT THE ENTIRE AREA NEEDS TO BE PREPARED FOR CONTINUED HOT AND HUMID CONDITIONS FRIDAY AND SATURDAY. REMEMBER TO TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND PROLONGED TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE ACTIVITIES TO EARLY MORNING OR CLOSER TO SUN DOWN. MAKE SURE TO DRINK PLENTY OF WATER. AND TAKE FREQUENT BREAKS IN COOLER LOCATIONS. ALSO...REMEMBER TO CHECK ON THE ELDERLY...ESPECIALLY IF THEY LIVE WITH NO AIR CONDITIONING.
Special weather statement, Aug 2, 3:58 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CDT THU AUG 2 2012 KYZ015-016-020-022145- HOPKINS KY-MCLEAN KY-WEBSTER KY- 358 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOPKINS... NORTHEASTERN WEBSTER AND SOUTHWESTERN MCLEAN COUNTIES IN NORTHWEST KENTUCKY UNTIL 445 PM CDT... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SEBREE...OR 16 MILES WEST OF CALHOUN... MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CALHOUN AND SLAUGHTERS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 2, 4:25 PM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 425 PM CDT THU AUG 2 2012 KYZ009-012-022215- CALLOWAY KY-TRIGG KY- 425 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CALLOWAY AND SOUTHWESTERN TRIGG COUNTIES IN WESTERN KENTUCKY UNTIL 515 PM CDT... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES EAST OF MURRAY...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... NEW CONCORD AND LINTON. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
Special weather statement, Aug 2, 7:22 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 722 PM CDT THU AUG 2 2012 KYZ007-008-010-011-013-030100- CALDWELL KY-CRITTENDEN KY-LIVINGSTON KY-LYON KY-MARSHALL KY- 722 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN CRITTENDEN... WESTERN CALDWELL...NORTHERN MARSHALL...LYON AND SOUTHERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 800 PM CDT... AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALVERT CITY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... EDDYVILLE...GRAND RIVERS AND KUTTAWA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. MY
Special weather statement, Aug 2, 7:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 728 PM CDT THU AUG 2 2012 ILZ077-078-083-INZ081-085-086-030115- EDWARDS IL-GIBSON IN-POSEY IN-VANDERBURGH IN-WABASH IL-WHITE IL- 728 PM CDT THU AUG 2 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDWARDS... NORTHEASTERN WHITE AND SOUTHERN WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND GIBSON...NORTHEASTERN POSEY AND NORTHEASTERN VANDERBURGH COUNTIES IN SOUTHWEST INDIANA UNTIL 815 PM CDT... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAYVILLE...OR 11 MILES SOUTHEAST OF ALBION...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... FORT BRANCH...PRINCETON...POSEYVILLE...CYNTHIANA...OWENSVILLE... HAUBSTADT AND KEENSBURG. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MY
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:30 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Livingston, Lyon | 30 min |
| Aug 2, 8:35 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Union, Webster | 40 min |
| Aug 2, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, Union | 31 min |
| Aug 2, 10:21 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson, Union | 114 min |
| Aug 2, 10:38 PM CDT | Flash Flood Warning | PAH | Daviess, Henderson | 112 min |
| Aug 3, 12:02 AM CDT | Areal Flood Advisory | PAH | Hopkins, McLean, Muhlenberg | 118 min |
| Aug 3, 3:12 PM CDT | Heat Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.